MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3434C200TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Vascular Dissection (3160)
Date of Event 11/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the retrograde type a dissection occurring 15 days after implant could not be determined from the five still images provided.The pre-implant anatomy information, films at implant, and additional films that showed the retrograde type a dissection were not provided.The complete stent graft in-vivo configuration could not be assessed.It is possible that the stent graft bare springs may have contributed to the event.The patient¿s pre-existing type b dissection also may have contributed.
 
Event or Problem Description
A valiant stent graft system was implanted in the patient for the endovascular treatment of a 260 mm in length thoracic aortic dissection.It was reported that fifteen days post index procedure the patient presented emergently with chest pain and a blood pressure of 200/104 mm hg.It was discovered that the patient had an acute type a dissection.The physician elected to perform an open repair of the ascending aortic arch and the event was resolved.Per the physician the cause of the event was due to the proximal bare spring of the valiant stent graft.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6138471
Report Number2953200-2016-02048
Device Sequence Number13741955
Product Code MIH
UDI-Device Identifier00643169347366
UDI-Public00643169347366
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2018
Device Model NumberVAMF3434C200TU
Device Catalogue NumberVAMF3434C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2016
Initial Date Received by Manufacturer 11/09/2016
Supplement Date Received by Manufacturer11/09/2016
Initial Report FDA Received Date12/01/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight72